How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stacy Your Own Question
Dr. Stacy
Dr. Stacy, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1555
Experience:  10 years of experience in general practice.
21779527
Type Your Dog Veterinary Question Here...
Dr. Stacy is online now
A new question is answered every 9 seconds

I have my dog hydrogen peroxide at the advice of my vet. How

Customer Question

I have my dog hydrogen peroxide at the advice of my vet. How do I get him to stop vomiting?
Submitted: 11 months ago.
Category: Dog Veterinary
Customer: replied 11 months ago.
I gave him pepto.
Expert:  Dr. Stacy replied 11 months ago.

Thank you for your question. My name is***** I have been a small animal veterinarian for 13 years and I'd like to help with your question.

Peroxide induces vomiting my direct irritation of the stomach. Usually once they vomit up the peroxide the vomiting subsides quickly. Did you give more than one dose? All you can do at this point is try to soothe stomach lining. The pepto was an okay choice. You could also give a single dose of Pepcid A/C (famotadine 10mg). You should also give him small amounts of water at a time. Try 1/4 cup every 30 minutes to every hour. If he holds down the water for 4 hours then you can give some bland food. I like white rice and cottage cheese. It is easy to digest and easy on the stomach.

If he can't hold down even small amounts of water then I would worry that he could become dehydrated and it would be best to seek out emergency care. They can give him injectable antivomiting medication.

I hope that helps, but if you have additional questions please let me know. If not, please rate my answer.

Customer: replied 11 months ago.
Thanks, ***** *****
Yes, gave 2 doses of hydrogen peroxide about 5 hours ago, although he didn't start vomiting until about 90 minutes after that. In every other way he seems ok. He ate about 90 soft chews of hip and joint vetiq. The other doc I spoke to before you said not to worry about it, no known cases of issues from even large doses. Unfortunately the emergency vet hospital tech so answered the phone told me to induce vomiting. Trust already has sensitive stomach issues.
Customer: replied 11 months ago.
I just want him to start feeling better. I feel horrible for putting him through this :-(
Expert:  Dr. Stacy replied 11 months ago.

I think the problem was that the peroxide sat so long... if they vomit it right away it doesn't have much chance to irritate the stomach, but sitting for 90 minutes was irritating. Try a small amount of cottage cheese if you have it. and try the pepcid. But 5 hours is a long time to still be feeling bad. If it is an option you might consider taking him to a veterinarian as soon as you can. He might feel a lot better if he gets some injectable antinausa meds and some sucralfate. The sucralfate is what we use to treat stomach ulcers and I think it would help in this case.

Best wishes.